MAUDE Adverse Event Report: K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM

K2M, INC. PYRENEES CERVICAL PLATE SYSTEM; ANTERIOR CERVICAL PLATE SYSTEM
Catalog Number 208-42F40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the plate remains in the patient, no physical, chemical evaluation could be performed, and the exact cause of the reported issue could not be ascertained.It was reported to manufacturer that the patient was elderly, diagnosed with osteoporosis, and had a history of smoking and cancer.The patient also suffered a pseudarthrosis, thereby forcing the plate to take all of the load of the construct, likely resulting in the plate fracturing.While none of the implants were returned, a general review of the manufacturing and inspection records revealed no additional information.
 
Event or Problem Description
On (b)(6) 2016 it was reported to k2m, inc.That a plate fractured.The patient reportedly had a fractured plate approximately 18 months post-op.There are no plans to revise the patient at this time.

Brand Name
PYRENEES CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6134359
Report Number3004774118-2016-00093
Device Sequence Number153536
Product Code KWQ
UDI-Device Identifier10888857030954
UDI-Public10888857030954
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063544
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number208-42F40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date11/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
201-14014C LOT UNKNOWN
Patient Age61 YR